MAUDE Adverse Event Report: BECTON DICKINSON US CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON US CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386861
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd us cathena 22gx1.00in straight bc - needle retraction failure verbatim: i wanted to bring to your attention that the 5th floor nursing encountered an issue where the needle did not retract properly.Fortunately, there was no harm caused to the patient.I have the needle in my office.Bd ref 386861 lot 5037663 expires 2028-01-31.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issue of needle retraction failure was confirmed upon inspection of the sample.Analysis of the sample showed the catheter adapter was missing.The safety mechanism was not activated and the tip shield was not detached from the grip/ needle hub.Damage was observed on the v-clip and the cannula was bent.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The sample evaluation shows the tip shield positioned within the grip/needle hub.There is a possibility that the user may have mistakenly held the tip shield instead of the intended grip/needle hub, causing the catheter adapter to be forcibly detached from the tip shield.The failure was duplicated by holding the tip shield during retraction.It is recommended that prior to the use of bd products to review the instructions for use documentation supplied to ensure the greatest chances of there being no failures during use.

Brand Name
US CATHENA 22GX1.00IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22816269
Report Number2243072-2025-01002
Device Sequence Number21008492
Product Code FOZ
UDI-Device Identifier00382903868612
UDI-Public(01)00382903868612(17)280131(10)5037663
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386861
Device Lot Number5037663
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown